Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 26, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jul 8, 2010, 11:57 AM CDT for Cameron County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2010, 11:57 AM CDT (16:57 UTC)
- Expired
- Jul 8, 2010, 12:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 24 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2436 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WFUS54 KBRO 081657
TORBRO
TXC061-081715-
/O.NEW.KBRO.TO.W.0026.100708T1657Z-100708T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1157 AM CDT THU JUL 8 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 1215 PM CDT
* AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER OLMITO...MOVING NORTHWEST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
RANCHO VIEJO.
SAN PEDRO.
LA PALOMA.
CARRICITOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN
BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2593 9756 2593 9758 2593 9760 2595 9760
2596 9762 2602 9766 2602 9768 2603 9771
2602 9775 2604 9780 2606 9781 2619 9772
2599 9750 2589 9753
TIME...MOT...LOC 1657Z 119DEG 19KT 2600 9758
$$
HART2 follow-up statements
508
WWUS54 KBRO 081705
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1205 PM CDT THU JUL 8 2010
TXC061-081715-
/O.CON.KBRO.TO.W.0026.000000T0000Z-100708T1715Z/
CAMERON-
1205 PM CDT THU JUL 8 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR CENTRAL
CAMERON COUNTY...
AT 1205 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 6 MILES WEST OF OLMITO...MOVING WEST AT 25 MPH.
THE TORNADO WILL BE NEAR...
EL CALABOZ.
LA PALOMA.
CARRICITOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN
BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2612 9771 2600 9752 2590 9754 2593 9756
2593 9760 2595 9760 2596 9762 2602 9766
2602 9768 2603 9771 2602 9775 2604 9780
2606 9781
TIME...MOT...LOC 1705Z 102DEG 23KT 2601 9765
$$
HART187
WWUS54 KBRO 081714
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1214 PM CDT THU JUL 8 2010
TXC061-081723-
/O.EXP.KBRO.TO.W.0026.000000T0000Z-100708T1715Z/
CAMERON-
1214 PM CDT THU JUL 8 2010
...THE TORNADO WARNING FOR CENTRAL CAMERON COUNTY WILL EXPIRE AT 1215
PM CDT...
AT 1213 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE TORNADO
THAT PROMPTED THE WARNING...HAD CROSSED THE INTERNATIONAL BORDER
INTO MEXICO...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 2612 9771 2600 9752 2590 9754 2593 9756
2593 9760 2595 9760 2596 9762 2602 9766
2602 9768 2603 9771 2602 9775 2604 9780
2606 9781
TIME...MOT...LOC 1713Z 102DEG 23KT 2602 9771
$$
HARTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jul 8, 10:21 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 8, 10:21 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1021 AM CDT THU JUL 8 2010
.SHORT TERM /TODAY THROUGH 7 PM FRIDAY/...POORLY ORGANIZED TROPICAL
DEPRESSION TWO WILL MOVE INLAND TODAY SPREADING NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS ACROSS DEEP SOUTH TEXAS. AN ABUNDANT AMOUNT
OF RAIN IS EXPECTED IN DEEP SOUTH TEXAS TODAY THROUGH FRIDAY AS
THIS SYSTEM MOVES INLAND. WINDS WILL BE NEAR TROPICAL STORM
STATUS LATER TODAY WITH GUSTS TO 40 MILES AN HOUR POSSIBLE. THE
WINDS WILL DECREASE TONIGHT AND FRIDAY AS THE SYSTEM MOVES
FARTHER INLAND AND WEAKENS. THE TEMPERATURES WILL BE NEAR NORMAL TO
SLIGHTLY LOWER THAN NORMAL FOR THIS TIME OF YEAR TODAY THROUGH
FRIDAY DUE TO THE CLOUD COVER. A FLASH FLOOD WATCH IS IN EFFECT
FOR DEEP SOUTH TEXAS THROUGH FRIDAY EVENING AS HEAVY RAINS ARE
POSSIBLE WITH THIS SYSTEM WHICH MAY CAUSE FLOODING IN THE LOCAL
AREA.
&&
.LONG TERM /7 PM FRIDAY THROUGH THURSDAY/...DRIER CONDITIONS WILL
DEVELOP ACROSS DEEP SOUTH TEXAS THIS WEEKEND AND NEXT WEEK AS A
HIGH PRESSURE RIDGE BUILDS ACROSS THE CWA IN THE WAKE OF TROPICAL
DEPRESSION TWO. THE TEMPERATURES WILL INCREASE WITH LESS CLOUD
COVER AND SLIGHTLY HIGHER THAN NORMAL TEMPERATURES WILL PREVAIL
ACROSS THE CWA THIS WEEKEND AND EARLY NEXT WEEK. THE WINDS WILL BE
LIGHT TO MODERATE FROM THE SOUTHEAST THIS WEEKEND THROUGH THE
MIDDLE OF NEXT WEEK.
&&
.MARINE...TODAY THROUGH 7 PM FRIDAY...AT 10 AM BUOY 20 REPORTED
EAST SOUTHEAST WINDS AT 21 KNOTS WITH GUSTS TO 29 KNOTS AND SEAS
AT 10.2 FEET WITH A 9 SECOND PERIOD. TROPICAL DEPRESSION TWO WILL
MOVE INLAND TODAY. THE WINDS AND SEAS HAVE INCREASED ACROSS THE
COASTAL WATERS AND WILL REMAIN ELEVATED THROUGH THIS EVENING.
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE
ACROSS THE MARINE AREAS TODAY AND CONTINUE THROUGH FRIDAY.
MARINERS ARE URGED TO PAY CLOSE ATTENTION TO THE TROPICAL
DEPRESSION AS IT MOVES THROUGH THE COASTAL WATERS TODAY.
7 PM FRIDAY THROUGH TUESDAY...LIGHT TO MODERATE SOUTHEASTERLY
WINDS AND LOW TO MODERATE SEAS WILL PREVAIL ACROSS THE MARINE
AREAS THIS WEEKEND THROUGH EARLY NEXT WEEK. ISOLATED SHOWERS OR
THUNDERSTORMS ARE POSSIBLE THIS WEEKEND.
&&
.HYDROLOGY...CURRENT GUIDANCE FROM THE WGRFC SHOWS THAT THE RAINS
FROM HURRICANE ALEX ON BOTH SIDES OF THE RIO GRANDE HAVE RESULTED IN
SIGNIFICANT RISES ON THE RIVER LEVELS THIS WEEK. THIS SITUATION
WILL BE CLOSELY MONITORED OVER THE NEXT SEVERAL DAYS DUE TO THE
POTENTIAL IMPACTS FROM ADDITIONAL RAINFALL ASSOCIATED WITH TROPICAL
DEPRESSION TWO.
&&
.AVIATION...IFR CONDITIONS ARE BEING REPORTED AT THE REGIONAL
AIRPORTS. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
WILL MOVE ACROSS DEEP SOUTH TEXAS TODAY AND TONIGHT AS TROPICAL
DEPRESSION TWO MOVES INLAND. ALL AVIATION INTERESTS ARE ENCOURAGED
TO MONITOR THIS DEVELOPING SITUATION VERY CLOSELY. MVFR TO IFR
CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE
NEXT 24 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 87 80 88 78 / 80 50 60 30
BROWNSVILLE 88 78 89 77 / 80 50 60 30
HARLINGEN 87 78 89 76 / 80 50 60 30
MCALLEN 90 76 89 77 / 80 50 60 30
RIO GRANDE CITY 94 76 93 76 / 80 50 60 30
SOUTH PADRE ISLAND 86 78 88 80 / 80 50 50 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR TXZ251-256-257.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR TXZ248>257.
TROPICAL STORM WIND WARNING UNTIL 9 AM CDT SATURDAY FOR
TXZ253>255.
GM...TROPICAL STORM WARNING FOR GMZ130-132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
63Hazardous weather outlook, Jul 8, 5:00 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT THU JUL 8 2010 TXZ248>257-091100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A TROPICAL STORM WARNING IS IN EFFECT FOR KENEDY...COASTAL WILLACY ...AND COASTAL CAMERON COUNTY. A TROPICAL STORM WIND WARNING IS IN EFFECT FOR INLAND WILLACY...INLAND CAMERON...AND HIDALGO COUNTY. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 7 PM CDT FRIDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF FLOODING OR WIND DAMAGE TODAY AND FRIDAY TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-091100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 500 AM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A TROPICAL STORM WARNING IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND AND THE LAGUNA MADRE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY FOR THE OPEN WATERS WILL LIKELY BE REQUIRED FOR FRIDAY. HIGH SURF WILL BE LIKELY FOR THE COASTAL WATERS OF DEEP SOUTH TEXAS FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... MARINERS SHOULD REPORT ANY OBSERVATIONS OF DAMAGE TO VESSELS AND COASTAL STRUCTURES TO THE COAST GUARD OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. 65
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:24 PM CDT | River Flood Warning | BRO | Starr | 34 days |
| Jul 8, 12:37 AM CDT | Inland Tropical Storm Warning | BRO | Cameron, Hidalgo, Willacy | 15 hr |
| Jul 8, 12:37 AM CDT | Tropical Storm Warning | BRO | Kenedy | 13 hr |
| Jul 8, 12:37 AM CDT | Tropical Storm Warning | BRO | 15 hr | |
| Jul 8, 6:50 AM CDT | Hurricane Local Statement | BRO | Brooks, Jim Hogg, Starr, Zapata | 9 hr |
| Jul 8, 11:30 AM CDT | Areal Flood Advisory | BRO | Cameron | 90 min |
| Jul 8, 2:07 PM CDT | Coastal Flood Advisory | BRO | Kenedy | 23 hr |
| Jul 8, 2:07 PM CDT | High Surf Advisory | BRO | Kenedy | 23 hr |
| Jul 8, 4:25 PM CDT | Areal Flood Advisory | BRO | Cameron | 95 min |
| Jul 8, 5:39 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 96 min |
| Jul 8, 6:17 PM CDT | Areal Flood Advisory | BRO | Cameron | 88 min |
| Jul 8, 6:48 PM CDT | Small Craft Advisory | BRO | 18 hr |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.